Ask a doctor

Is Juvederm Bruising Common when Injected in Marionette Lines?

I had Juvederm injected into marionette lines and Radisse injected into the top of myhands by a plastic surgeon and both areas resulted in bruising. Whereas when a dermatolist injected Perlane into marionette lines I experienced no bruising. Is there an explanation for these different outcomes?

Doctor Answers (5)

Juvederm Bruising

+1

    Juvederm or anything else injected with a needle has the potential to bruise.  A bruise can happen to anyone.  I would look to the results rather than the bruise.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 218 reviews

Bruising following filler

+1

Bruising is a side effect of Juvederm, along with the potential for swelling, asymmetry, and irregularities due to poor injection technique. Bruising can be minimized by taking the following precautions:

1) Avoid NSAIDS, ibuprofen, vitamin E, fish oil, and various herbal supplements prior to and following your injections. They have the tendency to thin the blood and can liken the possibility of bruising taking place.

2) Ice before and after any injections can help reduce the chances of bruising occurring. It will also minimize the appearance of the bruising if it does take place.

 

There is no direct explanation as to why bruising may have occurred under certain circumstances. It can occur any time, even with a very experienced physician performing your injections. I would advise you to follow the above guidelines for any future treatments to minimize the effect of bruising. Thank you, and I hope this helps answer your question.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Juvederm and bruising

+1

It is possible to have bruising at any injection site with any of the fillers.  Avoidance of alcohol, green tea, fish oils, vitamin E, garlic, Aspirin and Advil for 10 days before your injections can help minimize the bruising.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

You might also like...

Is bruising common after Juvederm in Marionette lines?

+1

Bruising (bleeding)  is the most common side effect of being injected with a needle "anywhere" That said,  there are a few things we can do to minimize that risk.

Avoid blood thinners such as Aspirin, Advil, Omega 3's, etc  for 1 week prior to injections.

Holding pressure on any site that does bleed until it stops will minimize how much bruising you get. Also keep in mind that some areas have more blood vessels than others and some injectors are more careful than others! 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

Bruising after Juvederm to marionette lines

+1

It is possible to get bruising anywhere on the face or body when an injection of any kind is done.  There are certain areas of the face that are more likely to bruise, such as around the eyes or the marionette lines, such as in your case.  In regards to an explanation for bruising in your instance, there should be no significant difference in the incidence of bruising with Perlane, Juvederm or Radiesse.  A more experienced injector can sometimes get less bruising than someone else, but sometimes it's all a matter of luck as well.  There is no injector that has never gotten bruising with an injection at some point.  And just because you had bruising with your plastic surgeon one time does not necessarily mean that it would happen again with the same injector.  Unfortunately, there is really no way to guarantee that a bruise will not form after an injection treatment.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.